Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 6, 2026, 3:42 PM CST for 4 counties in Illinois. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2026, 3:42 PM CST (21:42 UTC)
- Expired
- Mar 6, 2026, 4:15 PM CST
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, IL, Mason County, IL, Menard County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 4:06 PM CST | HAIL 0.75 | Delavan, IL | |
| Mar 6, 4:10 PM CST | TSTM WND DMG | Mackinaw, IL | Large branch blown down across street. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
554
WUUS53 KILX 062142
SVRILX
ILC107-125-129-179-062215-
/O.NEW.KILX.SV.W.0033.260306T2142Z-260306T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
342 PM CST Fri Mar 6 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Menard County in central Illinois...
Northwestern Logan County in central Illinois...
Southern Tazewell County in central Illinois...
Eastern Mason County in central Illinois...
* Until 415 PM CST.
* At 342 PM CST, severe thunderstorms were located along a line
extending from Green Valley to near Petersburg, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Mason City, Delavan, Greenview, Green Valley, and San Jose around
350 PM CST.
Tremont, Hopedale, Emden, and New Holland around 400 PM CST.
This includes Interstate 155 between mile markers 4 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4058 8929 4003 8953 4002 9000 4009 9000
4010 9002 4050 8985 4057 8964
TIME...MOT...LOC 2142Z 248DEG 32KT 4040 8967 4007 8989
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner1 follow-up statement
344
WWUS53 KILX 062155
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
355 PM CST Fri Mar 6 2026
ILC107-125-129-179-062215-
/O.CON.KILX.SV.W.0033.000000T0000Z-260306T2215Z/
Menard-Logan-Tazewell-Mason-
355 PM CST Fri Mar 6 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR NORTHERN MENARD...NORTHWESTERN LOGAN...SOUTHEASTERN TAZEWELL AND
EASTERN MASON COUNTIES...
At 355 PM CST, severe thunderstorms were located along a line
extending from near Morton to near Greenview, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Mackinaw, Delavan, Hopedale, Emden, Middletown, and New Holland
around 400 PM CST.
Hartsburg around 405 PM CST.
Other locations impacted by these severe thunderstorms include
Atterberry, Dillon, and Sweetwater.
This includes Interstate 155 between mile markers 4 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4002 8995 4057 8965 4057 8964 4058 8929
4003 8953
TIME...MOT...LOC 2155Z 265DEG 36KT 4058 8945 4003 8976
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:39 PM CST, 1 hour 3 minutes earlier. Its key messages:
- A few rounds of scattered thunderstorms are expected late this afternoon through Saturday morning, with the greatest coverage expected overnight (west of I-57) and east of I-57 later tonight into Saturday morning. Some of the storms could be strong to severe, especially from late this evening into early Saturday morning. There is a Slight Risk (level 2 of 5) of severe storms west of I-55, and a Marginal Risk (level 1 of 5) east of I-55.
- Unseasonably warm this afternoon, with highs reaching 75 to 80. Breezy southwest wind gusts of 25-35 mph are expected during the afternoon with a few higher gusts to 40 mph possible between the IL river and I-70 into early evening. More warm 70s likely Monday and Tuesday across central and southeast IL.
Area forecast discussion, Mar 6, 2:39 PM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 239 PM CST Fri Mar 6 2026 .KEY MESSAGES... - A few rounds of scattered thunderstorms are expected late this afternoon through Saturday morning, with the greatest coverage expected overnight (west of I-57) and east of I-57 later tonight into Saturday morning. Some of the storms could be strong to severe, especially from late this evening into early Saturday morning. There is a Slight Risk (level 2 of 5) of severe storms west of I-55, and a Marginal Risk (level 1 of 5) east of I-55. - Unseasonably warm this afternoon, with highs reaching 75 to 80. Breezy southwest wind gusts of 25-35 mph are expected during the afternoon with a few higher gusts to 40 mph possible between the IL river and I-70 into early evening. More warm 70s likely Monday and Tuesday across central and southeast IL. && .DISCUSSION... Issued at 230 PM CST Fri Mar 6 2026 Strong SSW winds with gusts 25-35 mph (a few gusts to 40 mph) along with some sunshine helping warm temperatures into the mid to upper 70s se of the IL river. Peoria has reached 75 so far and tied their record high of 75 set in 1956. Lincoln has reached 78 and 2 degrees shy of their record high of 80F. Springfield is 79F and their record high is 83F. The last time it was this warm in central IL was Oct 17th. More clouds and morning convection keeping areas west of the IL river a bit cooler in the upper 60s/lower 70s. Rather muggy dewpoints in the upper 50s to mid 60s accompanied this warmth. Radar mosaic shows lingering broken band of convection nw of the IL river lifting northeast. A larger area of convection was over northern MO moving ne toward west central and nw IL. MUCAPES had increase to 1000-2000 j/kg se of the IL river where more sunshine and heating of unstable air mass. Though lifting mechanisms and boundary are more along and nw of the IL river where MUCAPES are 500-1000 j/kg. Best effective bulk shear values of 40-50kts are from Quincy to Bloomington nw though weak inhibition/CAP remains over this area. There is a 35-45 kt sw 850 mb jet helping transport higher moisture into IL with PW values of 1.1-1.3 inches. Expect higher chances of convection over the nw CWA rest of this afternoon early this evening, while an isolated cell could still pop up later this afternoon in eastern IL. The cold front over nw Iowa into central KS and the latest CAMS have trended slower with movement of cold front eastward toward far NW CWA by sunrise Saturday and through southeast IL by mid Saturday afternoon. So have trended slower with convection chances to mainly overnight and linger in southeast IL into Saturday afternoon. SPC day1 outlook has continued slight chance of severe storms west of I-51 overnight with marginal risk east with all severe wx parameters at play with damaging winds the most likely. With slowly forecast of cold front, SPC day2 marginal risk for large hail and damaging winds was pushed back west a bit from Paris to Effingham line east for Sat morning and early Sat afternoon. Mild lows overnight in the upper 50s/lower 60s. Highs Saturday range from the upper 50s and lower 60s over the IL river valley and upper 60s/lower 70s in east central/se IL. Temps will fall about 10 degrees by supper time Saturday behind the cold front as breezy SW winds turn west to WNW behind cold front. Colder lows Saturday night in the mid 30s, ranging from near 32F at Galesburg to near 40F at Lawrenceville. This is still a bit warmer than normal for early March lows. Weak high pressure around 1020 mb settles into the mid MS river valley Sunday with a fair amount of sunshine and increase sw winds to breezy levels by Sunday afternoon over central IL especially north of I-72. Highs Sunday in the low to mid 60s, mildest over the IL river valley west of I-55. Warmer 70s return to central and southeast IL on Monday with ample sunshine and breezy sw winds. These warm temps continue Tuesday and may be near record highs again on Monday and Tuesday. We have a 20-30 chance of convection se of the IL river Monday night, mainly after midnight. Increasing chances of convection during Tue and Tue night as strong cutoff 500 mb low moves into nw Mexico and near El Paso Texas by Tue afternoon and storm system ejecting ne toward IL with cold front approaching nw IL by sunset Tue. Cold front to push se through IL Tue night and reach near the Ohio river by midday Wed. This system will have more moisture to work with and a 1-2 inch band of rain possible Tue-Wed with higher amounts possible south of I-70 where river flooding currently going on on Embarras river at Lawrenceville and Little Wabash river at Clay City. SPC Day5 outlook for Tue/Tue night has 15% risk of severe storms over SW IL, as far northeast as Springfield. Feel this risk may expand further ne over central IL Tue afternoon/evening with stronger wind shear and dependent on amount of instability. Rain chances diminish from nw to se later Wed and Wed evening as cooler air arrives during Wed into Thu. Highs in the low to mid 50s over central IL Wed and across southeast IL too on Thu. A northern stream short wave/system passes by to our north on Thu night and Friday with brunt of its pcpn north of central IL with some warming ahead of it with highs in low to mid 60s next Friday. 07 && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1114 AM CST Fri Mar 6 2026 VFR conditions mainly prevailing through the evening, though some lower visibilities are accompanying showers passing through the KPIA area into early afternoon. Showers and scattered thunderstorms will be more numerous after 06z ahead of an incoming cold front, though the storms should be on a weakening trend. Thus, will only go with PROB30 groups for thunder potential for now. Behind the rain, ceilings quickly drop to around 2000 feet or less as the front arrives. Winds will remain quite gusty through the period, mainly 20-30 knots, trending more toward a west/southwest direction late in the period. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 6, 11:35 AM CST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1135 AM CST Fri Mar 6 2026 ILZ027>031-036>038-040>043-047>053-071200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 1135 AM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible this afternoon and early evening, mainly across the Illinois River valley. While these may be strong, the better chance for any severe weather across central Illinois will be late this evening and overnight, as a cold front sweeps across the region. Damaging wind gusts are the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorm chances are expected Tuesday and Tuesday night. The severe weather risk is more uncertain, but the higher chances would be in areas west and south from Springfield. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 and 9 pm this evening, then again after 2 am. Expected storm motion is toward the east around 45 mph. ILZ062-063-066>068-071>073-071200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1135 AM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible late in the night. A few of these may be strong or locally severe, with damaging wind gusts the primary hazard. Minor flooding is ongoing along the Little Wabash River near Clay City and the Embarras River near Lawrenceville. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will remain a threat through Saturday morning, before a cold front passes through the area. The risk of any strong to severe storms will continue until the front exits. Additional thunderstorm chances are expected Tuesday and Tuesday night, though the severe weather risk is uncertain at this time. Locally heavy rain will be possible. Minor flooding will continue on the Little Wabash River near Clay City and the Embarras River near Lawrenceville into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward daybreak. Expected storm motion is toward the east around 45 mph. ILZ044>046-054>057-061-071200- Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- 1135 AM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for east central Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible late in the night. A few of these may be strong or locally severe, with damaging wind gusts the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will remain a threat through Saturday morning, before a cold front passes through the area. However, the severe weather threat appears low at this time. Additional thunderstorm chances are expected Tuesday and Tuesday night, though the severe weather risk is uncertain at this time. Locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward daybreak. Expected storm motion is toward the east around 45 mph. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:28 PM CST | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 23 more | 12 hr |
| Mar 6, 6:58 AM CST | Special Weather Statement | ILX | Knox, Stark | 32 min |
| Mar 6, 4:13 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell and 1 more | 47 min |
| Mar 6, 4:21 PM CST | Areal Flood Advisory | ILX | Cass, Mason, Menard, Morgan | 103 min |
| Mar 6, 4:55 PM CST | Areal Flood Advisory | ILX | Logan, McLean, Tazewell, Woodford | 69 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.